Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 66, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 16, 2013, 3:59 PM PDT. It took effect at Sep 17, 2013, 5:00 PM PDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 3:59 PM PDT (22:59 UTC)
- In effect from
- Sep 17, 2013, 5:00 PM PDT
- Expired
- Sep 19, 2013, 7:00 AM PDT
- In force
- 38 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
914 WHUS76 KEKA 162259 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 359 PM PDT MON SEP 16 2013 ...RISING NORTHERLY WINDS AND SEAS MIDWEEK... PZZ475-170700- /O.NEW.KEKA.SC.Y.0066.130917T2300Z-130919T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 359 PM PDT MON SEP 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 5 AM PDT THURSDAY. * WINDS...INCREASING N 15 TO 25 KT BY LATE TUESDAY. * WAVES...BUILDING NW 8 TO 9 FT AT 9 TO 10 SECONDS TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-170700- /O.NEW.KEKA.SC.Y.0066.130918T1600Z-130919T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 359 PM PDT MON SEP 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 5 AM PDT THURSDAY. * WINDS...INCREASING N 15 TO 25 KT WEDNESDAY. * WAVES...BUILDING NW 6 TO 8 FT AT 8 TO 10 SECONDS TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
10 follow-up statements
421 WHUS76 KEKA 170341 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 841 PM PDT MON SEP 16 2013 ...RISING NORTHERLY WINDS AND SEAS MIDWEEK... PZZ475-171145- /O.CON.KEKA.SC.Y.0066.130917T2300Z-130919T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 841 PM PDT MON SEP 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 5 AM PDT THURSDAY. * WINDS...INCREASING TO N 15 TO 25 KT BY LATE TUESDAY. * WAVES...BUILDING TO NW 8 TO 9 FT AT 9 TO 10 SECONDS TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-171145- /O.CON.KEKA.SC.Y.0066.130918T1600Z-130919T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 841 PM PDT MON SEP 16 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 5 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 5 AM PDT THURSDAY. * WINDS...INCREASING TO N 15 TO 25 KT WEDNESDAY. * WAVES...BUILDING TO NW 6 TO 8 FT AT 8 TO 10 SECONDS TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
781 WHUS76 KEKA 170944 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 AM PDT TUE SEP 17 2013 ...RISING NORTHERLY WINDS AND SEAS... PZZ470-171045- /O.CAN.KEKA.SC.Y.0066.130918T1600Z-130919T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 244 AM PDT TUE SEP 17 2013 THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-171630- /O.EXT.KEKA.SC.Y.0066.130918T1000Z-130919T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 AM PDT TUE SEP 17 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM PDT THURSDAY... * WINDS...N 15 TO 25 KT TONIGHT THROUGH WEDNESDAY NIGHT. * WAVES...BUILDING TO NW 8 TO 9 FT AT 9 TO 10 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
754 WHUS76 KEKA 171536 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 836 AM PDT TUE SEP 17 2013 PZZ475-172345- /O.EXT.KEKA.SC.Y.0066.130918T0300Z-130919T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 836 AM PDT TUE SEP 17 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PDT THURSDAY. * WINDS...N 15 TO 25 KT TONIGHT THROUGH WEDNESDAY NIGHT. * WAVES...BUILDING TO NW 8 TO 9 FT AT 9 TO 10 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
836 WHUS76 KEKA 172111 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 211 PM PDT TUE SEP 17 2013 PZZ455-180515- /O.EXB.KEKA.SC.Y.0066.130918T0000Z-130918T1300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 211 PM PDT TUE SEP 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. * WINDS...NW 15 TO 25 KT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-180515- /O.EXT.KEKA.SC.Y.0066.130918T0000Z-130919T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 211 PM PDT TUE SEP 17 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM PDT THURSDAY. * WINDS...N 15 TO 25 KT TONIGHT THROUGH WEDNESDAY NIGHT. * WAVES...NW BUILDING TO 8 TO 9 FT AT 9 TO 10 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
486 WHUS76 KEKA 180315 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 815 PM PDT TUE SEP 17 2013 PZZ455-181115- /O.CON.KEKA.SC.Y.0066.000000T0000Z-130918T1300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 815 PM PDT TUE SEP 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. * WINDS...NW 15 TO 25 KT TONIGHT. * SEAS...NW 5 TO 7 FT AT 7 SECONDS AND 3 FT AT 11 SECONDS. THESE WILL DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-181115- /O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 815 PM PDT TUE SEP 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY. * WINDS...N 15 TO 25 KT TONIGHT THROUGH WEDNESDAY NIGHT. * WAVES...NW BUILDING TO 8 TO 9 FT AT 9 TO 10 SECONDS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
889 WHUS76 KEKA 181006 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PDT WED SEP 18 2013 PZZ455-181115- /O.CAN.KEKA.SC.Y.0066.000000T0000Z-130918T1300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 306 AM PDT WED SEP 18 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-181815- /O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 306 AM PDT WED SEP 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM THURSDAY... * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH WEDNESDAY NIGHT. * WAVES...NW 8 FT AT 10 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
172 WHUS76 KEKA 181459 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 759 AM PDT WED SEP 18 2013 PZZ475-182300- /O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 759 AM PDT WED SEP 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY. * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH TONIGHT. * WAVES...NW 8 FT AT 10 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
732 WHUS76 KEKA 182058 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 158 PM PDT WED SEP 18 2013 PZZ475-190500- /O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 158 PM PDT WED SEP 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY. * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH TONIGHT. * WAVES...NW 8 FT AT 10 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
188 WHUS76 KEKA 190337 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 837 PM PDT WED SEP 18 2013 PZZ475-191145- /O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 837 PM PDT WED SEP 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY. * WINDS...N 15 TO 25 KT WILL EASE TO 10 TO 20 KT OVERNIGHT. * WAVES...NW 8 FT AT 10 SECONDS WILL SUBSIDE TO 6 FT AT 8 SECONDS THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
429 WHUS76 KEKA 191012 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 312 AM PDT THU SEP 19 2013 PZZ475-191400- /O.CON.KEKA.SC.Y.0066.000000T0000Z-130919T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 312 AM PDT THU SEP 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM THIS MORNING... * WINDS...NW 15 TO 25 KT WILL EASE TO 10 TO 20 KT EARLY THIS MORNING. * WAVES...NW 7 FT AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 3:48 PM PDT, 11 minutes earlier.
Area forecast discussion, Sep 16, 3:48 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 348 PM PDT MON SEP 16 2013 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF LIGHT SHOWERS NORTH OF THE CAPE LATE TONIGHT INTO TUESDAY. DRY AND WARMER WEATHER WILL RETURN ON WEDNESDAY AND LAST THROUGH THURSDAY BEFORE A COOLER AND WETTER STORM AFFECTS THE REGION FRIDAY INTO SATURDAY. && .DISCUSSION...MOSTLY CLEAR SKIES PREVAILED ACROSS THE FORECAST AREA TODAY. TEMPERATURES WERE GENERALLY COOLER. A SHORT-WAVE TROUGH JUST OUTSIDE 130W WEST OF OREGON THIS AFTERNOON WILL MOVE ACROSS THE PAC NW TONIGHT INTO TUE MORNING. THIS FEATURE WILL GENERATE SCATTERED SHOWERS MOSTLY NORTH OF ABOUT ROUTE 299. WITH 500MB TEMPS COOLING TO -20C AND UPPER LEVEL DIVERGENCE INCREASING RIGHT OFFSHORE THE DEL NORTE COUNTY COAST LATE TONIGHT...WE ADDED ISOLD TSTMS TO THE FORECAST - MAINLY OVER THE WATERS AND NEAR THE COAST. 24HR RAINFALL AMOUNTS WITH THE INCOMING S/W TROF SHOULD BE FAIRLY LIGHT WITH EXPECTED TOTALS NEAR A TENTH IN DEL NORTE COUNTY AND POSSIBLY A FEW HUNDREDTHS SOUTH TO EUREKA BY 11 AM TUE. WEATHER CONDITIONS WILL IMPROVE ACROSS THE FORECAST AREA ON WED AND PERSIST INTO THU AS A RIDGE REBUILDS OVER AND ALONG THE WEST COAST. A MUCH DEEPER TROF IS EXPECTED TO APPROACH THE AREA ON FRIDAY WITH INCREASING CHANCES OF RAIN THROUGHOUT THE ENTIRE AREA. MODEL CONSENSUS AND CONTINUITY HAS BEEN QUITE GOOD AND CONFIDENCE IS HIGH WE WILL SEE SOME RAIN. THE TIMING STILL A LITTLE UNCERTAIN. THE LATEST RUN OF THE GFS AND ECMWF WERE TRENDING SLOWER. THE GEM WAS A LITTLE FASTER. FOR NOW SIDED WITH THE SLIGHTLY SLOWER MODELS. IT IS LOOKING LIKE THE WEAKENING FRONTAL BOUNDARY WILL MOVE ONSHORE FRI AFTERNOON AND EVENING. THIS LOOKS TO BE THE WINDOW OF OPPORTUNITY FOR A BROKEN BAND OF RAIN TO MOVE THROUGH. IT DOES NOT LOOK TO BE A LONG-DRAWN-OUT EVENT...HOWEVER FREQUENT SHOWERS ARE EXPECTED TO PERSIST INTO SATURDAY AS A COUPLE OF SHORT-WAVE TROFS GENERATE INSTABILITY AND ONSHORE FLOW. INCREASED PRECIP CHANCES ON SATURDAY WITH ALL THE MODELS IN DECENT AGREEMENT ON THE 500MB FLOW PATTERN AND THE COOLING ALOFT. PRECIP CHANCES MAY NEED TO BE INCREASED FOR SATURDAY EVEN MORE. THE STORM DOES NOT LOOK TO BE COLD ENOUGH TO DROP SNOW LEVELS DOWN TO 5.5KT. HOWEVER A FEW HIGH MTN PEAKS ABOVE 6KFT TO 7KFT COULD SEE LIGHT SNOW AMOUNTS. WE REFRESHED THE CURRENT WEAX STORY AND HWO TO HIGHLIGHT THE INCOMING RAIN. THIS IS GOOD TIME TO MAKE SURE STORM GUTTERS AND DRAINS ARE FREE OF DEBRI. COOLER TEMPERATURES ARE EXPECTED THIS WEEKEND ESPECIALLY AS THE AIR MASS DRIES OUT AFTER TROF PASSAGE BY SUNDAY. MODELS WERE GENERALLY IN GOOD AGREEMENT SHOWING ANOTHER SYSTEM BEARING DOWN ON THE REGION EARLY NEXT WEEK...SO BOOSTED THE PRECIP CHANCES 2X-3X ABOVE MID SEP NORMALS. && .AVIATION...HIGH PRESSURE WILL CONTAINING TO BUILD OFFSHORE WHICH SHOULD INCREASE THE ONSHORE GRADIENT. NORTHERLY WINDS WILL BECOME LIGHTER QUICKLY THIS EVENING BUT THE FLOW WILL LIKELY RESULT IN STRATUS DEVELOPING LOCALLY AROUND THE EEL RIVER VALLEY AND EXPANDING UP THE COAST TO KACV AND KCEC OVERNIGHT. ALREADY SEEING SOME SCT 600 FT CLOUDS NEAR KCEC...SO WHILE WE ARE THINKING IT WILL TAKE MOST OF THE EVENING FOR STRATUS TO ORGANIZE, IT COULD DEVELOP EARLIER. MID AND HIGH CLOUDS SHOULD LIMIT RADIATIONAL COOLING AND WITH THE FAIRLY WELL-MIXED LOW LEVELS AND APPROACHING TROUGH, DO NOT EXPECT MUCH FOG. ALSO DO NOT THINK CIGS WILL BE TO BE TOO LOW...PERHAPS LIFTING ABOVE 1000 FT TOWARD MORNING AS THE TROUGH PASSES BY. SKIES SHOULD CLEAR BY MIDDAY IF NOT EARLIER AT THE COAST. A SHOWER OR TWO CANNOT BE RULED OUT IN THE MORNING EITHER. INLAND AREAS WILL REMAIN VFR. AAD && .MARINE...NCE AGAIN, SEAS ARE AS LOW AS THEY ARE GOING TO GET FOR AT LEAST THE NEXT WEEK OR 10 DAYS TODAY, SO HOPEFULLY MARINERS ARE TAKING ADVANTAGE OF THE WINDOW. WE ARE MAINLY SEEING A 12 SECOND 4-5 FT LONGER PERIOD WAVE TRAIN MIXING WITH STEEPER WAVES DOWNWIND OF CAPE MENDOCINO WHERE LOCALLY NORTHERLIES ARE REACHING ABOVE 20 KT THIS EVENING. ISSUED A SMALL CRAFT ADVISORY FOR MIDWEEK FOR THE OUTER WATERS...AS THE PRESSURE GRADIENT BUILDS, BY TUE NIGHT THROUGH WEDNESDAY, SUSTAINED WINDS MAY REACH UP TO 25 KT BEYOND 10 NM AND NEAR CAPES AND HEADLANDS, WHICH WILL LIKELY REPRESENT THE WORST CONDITIONS OF THE UPCOMING WEEK. THAT SAID, WHILE WINDS EASE THURSDAY AND EVENTUALLY BECOME SOUTHERLY ON FRIDAY, A FRONT WILL ALSO APPROACH BY THE END OF THE WEEK WITH A PERIOD OF RAIN FOLLOWED BY SHOWERS ON SATURDAY. MODELS ARE ALSO ADVERTISING THE FIRST SIGNIFICANT MODERATE WEST/NORTHWEST SWELL OF THE SEASON, 12-13 SEC, 8-10 FT WAVE TRAIN ARRIVING FRIDAY AND GRADUALLY DECAYING THROUGH THE WEEKEND. AAD && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 16, 3:01 PM PDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 301 PM PDT MON SEP 16 2013 CAZ001>004-076-172215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 301 PM PDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RAIN IS EXPECTED TO SPREAD ACROSS MUCH OF THE AREA ON FRIDAY. RAINFALL AMOUNTS AROUND ONE HALF OF AN INCH ARE POSSIBLE. AS THIS WILL BE THE FIRST SIGNIFICANT RAINFALL OF THE SEASON FOR MANY AREAS...ROADWAYS MAY BE SLICK DUE TO ACCUMULATED OIL. SHOWERS ARE EXPECTED TO PERSIST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.